Search PubMed⌕ Search

SEARCH · Search PubMed

Results for “Primidone”

Search indexed PubMed citations on genomics, clinical trials, systematic reviews and public health. Explore titles, authors and supplied subject terms, then open the PubMed record.

Quote a phrase for an exact phrase match. Source license links do not imply unrestricted reuse.

At least 1,081 records · Page 60Linked to original sources

Tremor.

PURPOSE OF REVIEW: Tremors can be encountered in a variety of disease states but the most common causes are Parkinson disease and essential tremor. This review was undertaken to highlight advances in the field during the last 12 months. RECENT FINDINGS: Kinetic tremor may be more prominent in essential tremor than postural tremor. Clinically Parkinson disease and essential tremor may be confused with each other but it may be possible to distinguish between these two nitrites using sophisticated electrophysiology. Monosymptomatic rest tremor has recently been shown to be associated with decreased fluorodopa uptake on the positron emission tomography scan suggesting its relationship to Parkinson disease. SUMMARY: Significant advances have been made in the understanding of the pathophysiology, genetics and therapy of tremor disorders during the last 12 months. This review will consider Parkinson disease, essential tremor and other tremors and highlight advances in the field.

Acetates↗

Nursing interventions for anticonvulsant drug interactions.

The management of epilepsy or seizure disorder commonly includes drug therapy. Optimal treatment may involve single-drug regimens, but multiple agents are often required. Although any pharmacological agent can be involved in a drug interaction, anticonvulsants are often implicated. As more drugs are prescribed for the patient, the potential for drug interactions increases. This article reviews the background of anticonvulsant drug interactions, the most common interactions encountered, and nursing interventions useful in monitoring potential interactions. Suggestions for nursing research are given.

Anticonvulsants↗

Tremor.

Tremor is a rhythmic, involuntary muscular contraction with consistency of rate, amplitude and pattern. It is the most common of all involuntary movements. Several systems for classifying tremor exist with the most frequent system classed according to behavioral context, ie, resting, postural and action. Clinical recognition of tremor type is extremely important as type determines prognosis, treatment and need for genetic counseling. The most common forms are parkinsonian, physiological, cerebellar intention and essential tremor. Essential or hereditary tremor is the most common of all neurologic conditions with 3-4 million Americans affected. Nursing implications of caring for essential tremor patients are presented.

Adrenergic beta-Antagonists↗

Immunoglobulin levels and autoantibodies in epileptics on long-term anticonvulsant therapy.

Serum immunoglobulin (Ig) levels and various autoantibodies have been determined in 53 epileptics treated with anticonvulsant drugs for more than 10 years and in 53 controls matched for age and sex. Aberrations in both IgG, IgA and IgM values were demonstrated. The mean IgG concentration was significantly lower in epileptics (1217 mg/100 ml) than in controls (1364 mg/100 ml) p less than 0.05). The mean IgA value was 161 mg/100 ml in both patients and controls (F-test, p less than 0.01), but abnormally low IgA values were found in 17%, and abnormally high values in 11% of the epileptics. The mean IgM concentration was 157 mg/100 ml in epileptics and 117 mg/100 ml in controls (F-test, p less than 0.01). Autoantibodies were found significantly more often in epileptics (26.4%) than in controls (3.8%) (2p less than 0.002). The occurrence of autoantibodies could not be related to alterations in the Ig levels. Neither was it possible to correlate the occurrence of mitochondrial antibodies, smooth muscle antibodies and antinuclear antibodies to the slightly abnormal biochemical liver parameters found in these patients. Thus, the abnormalities in Ig levels and the autoimmune phenomena observed in epileptics on long-term anticonvulsant therapy are not intimately related.

Adolescent↗

Biochemical variables related to calcium metabolism in epileptics.

Five biochemical variables, S-Ca, U-Ca, S-P, U-P and S-ALP, all involved in calcium metabolism, have been investigated in 86 epileptics on long-term medication. We found hypocalciuria in half of the epileptics and increased S-ALP in one third. In contrast to earlier reports there was no hypocalcemia, whereas hypercalcemia was found in 7 epileptics. We have previously reported a high frequency of fractures in these epileptics. An increased fracture rate was found in the 13 epileptics with both hypocalciuria and increased S-ALP, indicating osteomalacia.

Aged↗

Paracetamol disposition in normal subjects and in patients treated with antiepileptic drugs.

1 The serum concentration profile of paracetamol has been determined after administration of single 1000 mg intravenous and oral doses in six normal subjects and six epileptic patients on chronic antiepileptic drug therapy. The urinary excretion of free and conjugated paracetamol has also been determined. 2 Following intravenous administration, serum paracetamol concentration declined with first-order kinetics. Both elimination rate and total body clearance were higher in the epileptic patients, although in neither case was the difference statistically significant. 3 The oral bioavailability (mean +/- s.e. mean) was significantly lower in the epileptic patients than in the normal subjects (0.77 +/- 0.03 and 0.89 +/- 0.02 respectively, P less than 0.01), whereas the urinary excretion total (free+conjugated) paracetamol was almost identical in the two groups. 4 It is suggested that the lower bioavailability of paracetamol in the epileptic patients results from enhancement of first-pass metabolism, secondary to enzyme induction.

Acetaminophen↗

The anticonvulsant hypersensitivity syndrome.

Anticonvulsants can cause a characteristic hypersensitivity reaction. This multisystem reaction typically presents as fever, mucocutaneous eruptions, lymphadenopathy and hepatitis. There is cross-reactivity between different anticonvulsants, which complicates subsequent therapy. We report three cases to illustrate both the typical features, and less common complications, of this under-recognized and life-threatening syndrome.

Adult↗

Pharmacodynamic factors in the occurrence of psychiatric symptoms among patients with epilepsy.

The frequency of the cases which showed the toxic levels and the relationship between the serum levels and mental symptoms were discussed on the basis of determination of the serum antiepileptic drugs. This was aimed at recognizing the effects of drug therapy in the appearance of some psychiatric symptoms in patients with epilepsy. The serum levels of folate and vitamin B12 were measured simultaneously to examine the relationship with some mental change. The direct cause-and-effect relationship could not be demonstrated between the serum levels and the mental symptoms.

Anticonvulsants↗